MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN II; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN II; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 07027737190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys prolactin ii on a cobas e 801 analytical unit.The result from the roche assay did not agree with the patient's clinical condition.The sample was tested on the e 801 analyzer, resulting in a prolactin value of 1031 uiu/ml (reference range = 86 - 324 uiu/ml).The patient's magnetic resonance imaging showed relative atrophy of the pituitary gland.The clinician diagnosed the patient with pituitary adenoma and prescribed bromocriptine.The patient did not take the bromocriptine medication.A second sample was collected from the patient in a second hospital and tested on a competitor system later on (b)(6) 2024.This sample resulted in a prolactin value of 7.68 ng/ml (reference range = 2.1 - 17.7 ng/ml) when tested on the competitor system.The doctor at this hospital diagnosed the patient as not having a pituitary tumor.The patient then complained that the customer site misdiagnosed the patient.The complained sample was then sent to a different site for examination with the same competitor system.The prolactin result that was measured on the competitor system was 33.54 ng/ml (reference range = 2.1 - 17.7 ng/ml).The second sample was then sent for testing on the customer's e 801 analyzer and it resulted in a prolactin value of 162 uiu/ml (reference range = 86 - 324 uiu/ml).The roche and competitor results of both samples were consistent.The complained sample was then tested again on the customer's e 801 analyzer on (b)(6)2024, resulting in a prolactin value of 990 uiu/ml.The sample was treated with a polyethylene glycol solution and repeated on the e 801, resulting in a prolactin value of 902 uiu/ml (91 % recovery rate).
 
Additional Manufacturer Narrative
The investigation could not determine a specific root cause.A general product problem was not found.

Brand Name
ELECSYS PROLACTIN II
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19096989
Report Number1823260-2024-01138
Device Sequence Number18102953
Product Code CFT
UDI-Device Identifier04015630940097
UDI-Public04015630940097
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number07027737190
Device Lot Number71614201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian